Alert archive / Pennsylvania / Flash Flood Warnings in 2020

Flash Flood Warning 8, NWS State College, PA

August 7, 2020Lancaster County, York County, Pennsylvania

NWS State College, PA issued this flash flood warning at Aug 7, 2020, 3:31 PM EDT for Lancaster County, York County, Pennsylvania. It was in force for 3 hr. 14 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 7, 2020, 3:31 PM EDT (19:31 UTC)
Expired
Aug 7, 2020, 6:10 PM EDT
In force
3 hr
Issued by
NWS State College, PA
Area
Storm-based polygon
Flood severity
None

Counties Lancaster County, PA, York County, PA

The radar

The Sterling radar (KLWX), 124 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 7, 3:45 PM EDTFLASH FLOOD1 Ese Leola, PAWATER RESCUE, CAR STRANDED IN HIGH WATER.
Aug 7, 3:45 PM EDTFLASH FLOOD2 E Leola, PAWATER RESCUE, CAR STRANDED IN HIGH WATER.
Aug 7, 4:00 PM EDTFLASH FLOOD1 Wsw Leola, PAWATER RESCUE, CAR STRANDED IN HIGH WATER.
Aug 7, 4:15 PM EDTFLASH FLOOD1 N Lancaster, PAWATER RESCUE, CAR STRANDED IN HIGH WATER.
Aug 7, 4:15 PM EDTFLASH FLOOD3 E Lancaster, PACAR STRANDED IN HIGH WATER.
Aug 7, 4:18 PM EDTFLASH FLOOD1 N York, PAWATER RESCUE AT ARSENAL RD AND N GEORGE ST.
Aug 7, 4:28 PM EDTHEAVY RAIN 3.11 Ese Columbia, PARAINFALL FROM 3:15 PM TO 4:30 PM.
Aug 7, 4:30 PM EDTFLASH FLOOD2 S Lancaster, PAWATER RAPIDLY MOVING ACROSS ROAD IN PEQUEA TOWNSHIP.
Aug 7, 4:47 PM EDTHEAVY RAIN 2.71 Ese Columbia, PARAINFALL FROM 3:30 PM TO 4:45 PM.
Aug 7, 4:49 PM EDTFLASH FLOOD2 Nw York, PAWATER RESCUE.
Aug 7, 5:00 PM EDTFLASH FLOOD2 E Lancaster, PACAR STRANDED IN HIGH WATER.
Aug 7, 5:00 PM EDTFLASH FLOODLancaster, PACAR UNDERWATER AT N PLUM ST UNDERPASS.
Aug 7, 5:30 PM EDTFLASH FLOOD3 Ese Lancaster, PAWATER OVER ROAD IN EAST LAMPETER.
Aug 7, 6:00 PM EDTFLASH FLOOD3 Sse Leola, PACAR STRANDED IN HIGH WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this flash flood warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 7.5 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2020-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 301 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2020-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
301 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
665 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

501 
WGUS51 KCTP 071931
FFWCTP
PAC071-133-072230-
/O.NEW.KCTP.FF.W.0008.200807T1931Z-200807T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service State College PA
331 PM EDT Fri Aug 7 2020

The National Weather Service in State College PA has issued a

* Flash Flood Warning for...
  Central Lancaster County in south central Pennsylvania...
  Central York County in south central Pennsylvania...

* Until 630 PM EDT.

* At 330 PM EDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Flash flooding is ongoing or
  expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar indicated.

  IMPACT...Flooding of small creeks and streams, urban areas, 
           highways, streets and underpasses as well as other 
           drainage and low lying areas.

* Some locations that will experience flooding include...
  Lancaster, York, Ephrata, Weigelstown, Columbia, Millersville,
  Willow Street, Mount Joy, Red Lion, New Holland, Spry, East
  Petersburg, Dallastown, Akron, Shiloh, East York, Leola,
  Stonybrook-Wilshire, West York and Salunga-Landisville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3985 7697 3986 7696 3987 7697 3989 7698
      4007 7665 4018 7608 4008 7598 3982 7669
      3978 7693

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...2-3 INCHES IN 1 HOUR

$$

CR
3 follow-up statements
354 
WGUS71 KCTP 072014
FFSCTP

Flash Flood Statement
National Weather Service State College PA
414 PM EDT Fri Aug 7 2020

PAC071-133-072230-
/O.CON.KCTP.FF.W.0008.000000T0000Z-200807T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lancaster PA-York PA-
414 PM EDT Fri Aug 7 2020

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR
CENTRAL LANCASTER AND CENTRAL YORK COUNTIES...

At 413 PM EDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area.  Flash flooding is ongoing or expected
to begin shortly.

HAZARD...Life threatening flash flooding. Heavy rain producing flash 
         flooding.

SOURCE...Radar indicated.

IMPACT...Life threatening flash flooding of creeks and streams, 
         urban areas, highways, streets and underpasses.

Some locations that will experience flooding include...
Lancaster, York, Ephrata, Weigelstown, Columbia, Millersville, Willow
Street, Mount Joy, Red Lion, New Holland, Spry, East Petersburg,
Dallastown, Akron, Shiloh, East York, Leola, Stonybrook-Wilshire,
West York and Salunga-Landisville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Move to higher ground now. Act quickly to protect your life.

&&

LAT...LON 3985 7697 3986 7696 3987 7697 3989 7698
      4007 7665 4018 7608 4008 7598 3982 7669
      3978 7693

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR

$$

CR
571 
WGUS71 KCTP 072111
FFSCTP

Flash Flood Statement
National Weather Service State College PA
511 PM EDT Fri Aug 7 2020

PAC071-133-072230-
/O.CON.KCTP.FF.W.0008.000000T0000Z-200807T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lancaster PA-York PA-
511 PM EDT Fri Aug 7 2020

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR
CENTRAL LANCASTER AND CENTRAL YORK COUNTIES...

At 508 PM EDT, law enforcement reported flash flooding continuing 
across the warned area. Up to three inches of rain have already 
fallen. Radar shows the heaviest rain is diminishing and moving 
south, however flash flooding will continue. 

HAZARD...Life threatening flash flooding. Heavy rain producing flash 
         flooding.

SOURCE...Law enforcement.

IMPACT...Life threatening flash flooding of creeks and streams, 
         urban areas, highways, streets and underpasses.

Some locations that will experience flooding include...
Lancaster, York, Ephrata, Weigelstown, Columbia, Millersville, Willow
Street, Mount Joy, Red Lion, New Holland, Spry, East Petersburg,
Dallastown, Akron, Shiloh, East York, Leola, Stonybrook-Wilshire,
West York and Salunga-Landisville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Move to higher ground now. Act quickly to protect your life.

&&

LAT...LON 3985 7697 3986 7696 3987 7697 3989 7698
      4007 7665 4018 7608 4008 7598 3982 7669
      3978 7693

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

CR
176 
WGUS71 KCTP 072210
FFSCTP

Flash Flood Statement
National Weather Service State College PA
610 PM EDT Fri Aug 7 2020

PAC071-133-072220-
/O.CAN.KCTP.FF.W.0008.000000T0000Z-200807T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lancaster PA-York PA-
610 PM EDT Fri Aug 7 2020

...THE FLASH FLOOD WARNING FOR CENTRAL LANCASTER AND CENTRAL YORK
COUNTIES IS CANCELLED...

The heavy rain has ended. Flood waters have receded. Flooding is no
longer expected to pose a threat. Please continue to heed any
remaining road closures.

LAT...LON 3985 7697 3986 7696 3987 7697 3989 7698
      4007 7665 4018 7608 4008 7598 3982 7669
      3978 7693

$$

CR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 1:56 PM EDT, 1 hour 35 minutes earlier.

Area forecast discussion, Aug 7, 1:56 PM EDT, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service State College PA
156 PM EDT Fri Aug 7 2020

.SYNOPSIS...
Showers and thunderstorms are likely across most of central PA
today. Locally heavy rainfall is possible with the greatest risk
of flash flooding in the lower Susquehanna Valley. The overall
coverage and probability of showers and storms will trend lower
(drier) through the weekend with temperatures climbing 5 to 10
degrees above average into early next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
Again, overall forecast is on track. FF threat has ramped up,
esp for location e & n of State College. Major wave rounding
the base of the upper trough is driving deep convection already
this morning. That is usually a bad sign for Central PA. Heavy
rain already fallen over the NE with the supercell that has
tracked through from Lamar to nrn Schuylkill county has produced
very heavy rain (and lots of wind damage).

Interestingly, the damage from the supercell did not begin
until the storm got to the spot where morning mixing and
clearing had just begun minutes before. But, just that little
bit of mixing likely allowed the strong wind down to the sfc.
The low crud over the previous length of it's path probably kept
it elevated, despite all the parameters for svr.

FF and svr threat (SE counties recently added to the MRGL risk
for svr) should be waning as we go through the late afternoon
and evening as this wave pushes to the east. Have padded
mentions of svr and FFing for a few hours after that.

Prev...
Overall forecast remains on track. Current storm tracking along
I-80 corridor has been persistent/strong and recently ramped its
hail core to 1-2 inches. SPC may be adding a portion of the CWA
to a MRGL risk with the 13Z update.

Primary focus today will be on heavy rain/FF potential. WPC has
upgraded the lower Susquehanna Valley to a SLGT risk ERO (level
2 out of 4). Several factors will contribute to heavy rain/FF
threat in this area including but not limited to above normal
moisture/PW, slow storm motions/cell training/mergers, and wet
antecedent conditions. The dayshift should consider a short-
fused FF watch if hires models remain bullish with +RA signal.
Scattered to numerous afternoon/evening showers and storms
should fade and shift eastward tonight into early Saturday
morning.

&&

.SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/...
Increasing influence of high pressure sfc and aloft should spell
a downward trend in diurnal convection to start the weekend.
Pcpn probs derived from a blend of NBM and HREF are generally
AOB 20% and focused across the eastern 1/2 to 1/3 of the CTP CWA.
MaxT24hourChange will be about +2 to +6 degrees warmer vs.
Friday. High confidence in dry conditions tomorrow night with
mainly clear skies and light winds suggesting valley fog
is possible into AM Sunday.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
Fair weather should prevail on Sunday.

The longer term will feature a return of warmer weather, with
temperatures generally 5-10 degrees above average from Mon
through Wed as an upper ridge builds over the Eastern US.
Dewpoints climb back to the upper 60s and 70s for Tue and Wed,
and perhaps even the mid 70s in the Lower Susq. Combined with
temps in the upper 80s to near 90, this would mean Heat Index
values take a run at the upper 90s to near 100 in the Lower Susq,
so long as the low level moisture doesn't mix out in the
afternoon and cause the dewpoint to drop. Continued to knock
down afternoon dewpoints from NBM guidance across central and
northwestern zones Mon and Wed afternoon, where it looks like
drier air will mix down.

Weak forcing will favor isolated, pulse thunderstorms on
Monday, mainly in the northwest. A cold front sagging south on
Tuesday and Wednesday, combined with increasing humidity, should
trigger more numerous showers and thunderstorms both days.
Guidance seems to indicate the cold front may stall as it moves
through PA, resulting in at least one more day of unsettled
weather on Thursday.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
18z update... Showers and thunderstorms will be most numerous
this afternoon/early evening in the vicinity of KMDT and KLNS,
where the most persistent restrictions are anticipated.

Although showers/storms could briefly impact other central PA
terminal sites, they would be short-lived if they occurred,
with mostly VFR foreseen.

Tonight, we anticipate widespread low stratus clouds and areas
of fog to form, especially after 03-06z. IFR conditions are
probable at all terminal sites for at least several hours.

Saturday, low clouds and fog are expected to lift by 13-15z,
with VFR thereafter.

E-SE surface winds of 5-8 kt are expected this afternoon at KMDT
and KLNS, with variable 5 kt or less elsewhere. Winds will be
light overnight, then turn W-NW by midday Saturday at 5-8 kt.

Outlook...

Sun-Mon...Mainly VFR. Patchy low clouds and fog possible early
in the morning.

Tue-Wed...Increasing potential for showers and thunderstorms,
along with associated restrictions.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through late tonight for PAZ019-027-028-036-
041-042-045-046-049>053-056>059-063>066.

&&

SYNOPSIS...Steinbugl
NEAR TERM...Dangelo/Steinbugl
SHORT TERM...DeVoir/Dangelo
LONG TERM...Colbert/Banghoff
AVIATION...Jurewicz
Hazardous weather outlook, Aug 7, 2:58 PM EDT, 33 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
258 PM EDT Fri Aug 7 2020

PAZ004>006-010>012-017>019-024>026-033>035-037-041-042-045-046-
081900-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Somerset-
Bedford-Fulton-Tioga-Northern Lycoming-Sullivan-Southern Clinton-
Southern Lycoming-
258 PM EDT Fri Aug 7 2020

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ027-028-036-049>053-056>059-063>066-081900-
Mifflin-Juniata-Franklin-Union-Snyder-Montour-Northumberland-
Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-
Lancaster-
258 PM EDT Fri Aug 7 2020

...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT SATURDAY...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Flash Flood Watch.

In addition, strong and potentially severe thunderstorms with gusty
winds are possible through late this evening.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Aug 7, 1:07 PM EDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
107 PM EDT FRI AUG 7 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     TSTM WND DMG     2 ENE NORTHUMBERLAND    40.91N 76.76W
08/07/2020                   NORTHUMBERLAND     PA   FIRE DEPT/RESCUE

            POINT TOWNSHIP DRIVE-IN THEATER SCREEN BLEW
            OVER REPORTED AT POINT TOWNSHIP, PA.

0930 AM     TSTM WND DMG     1 ENE RIVERSIDE         40.95N 76.63W
08/07/2020                   NORTHUMBERLAND     PA   TRAINED SPOTTER

            MULTIPLE LARGE TREES DOWN ON AVE F.

0955 AM     TSTM WND DMG     2 SSE WASHINGTONVILLE   41.03N 76.66W
08/07/2020                   MONTOUR            PA   FIRE DEPT/RESCUE

            MULTIPLE TREES AND WIRES DOWN. REPORTED AT
            MOUNTOUR AND COLUMBIA COUNTY.

1018 AM     TSTM WND DMG     5 NW RINGTOWN           40.90N 76.31W
08/07/2020                   COLUMBIA           PA   UTILITY COMPANY

            TREES DOWN ON WIRES.

1014 AM     TSTM WND DMG     2 NE NUMIDIA            40.92N 76.38W
08/07/2020                   COLUMBIA           PA   UTILITY COMPANY

            TREES DOWN ON WIRES ON OLD READING ROAD AND
            CREEK ROAD.

0942 AM     TSTM WND DMG     3 W CATAWISSA           40.95N 76.51W
08/07/2020                   COLUMBIA           PA   FIRE DEPT/RESCUE

            TREES DOWN ON ROAD REPORTED AT 300 BLOCK
            LEGION RD MONTOUR COUNTY.

&&
Local storm report, Aug 7, 2:12 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
212 PM EDT FRI AUG 7 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0212 PM     HEAVY RAIN       MOUNT HOLLY SPRING      40.12N 77.19W
08/07/2020  E2.50 INCH       CUMBERLAND         PA   TRAINED SPOTTER

            2.5 INCHES OF RAIN REPORTED AT MOUNT HOLLY
            SPRINGS, PA.

&&

REG
Local storm report, Aug 7, 2:13 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
213 PM EDT FRI AUG 7 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 AM     HEAVY RAIN       1 NE MONTANDON          40.97N 76.85W
08/07/2020  E1.60 INCH       NORTHUMBERLAND     PA   TRAINED SPOTTER

            1.6 INCHES OF RAIN REPORTED AT MONTANDON
            PENNSYLVANIA.

0905 AM     HEAVY RAIN       COLLOMSVILLE            41.15N 77.15W
08/07/2020  E1.50 INCH       LYCOMING           PA   PUBLIC

            1.5 IN OF RAIN IN 30 MINUTES REPORTED AT
            COLLOMSVILLE.

&&
Local storm report, Aug 7, 2:14 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
214 PM EDT FRI AUG 7 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     HEAVY RAIN       1 SE SHUNK              41.55N 76.74W
08/07/2020  E3.83 INCH       SULLIVAN           PA   PUBLIC

            3.83 INCHES OF RAIN REPORTED AT SHUNK,
            SULLIVAN COUNTY.

1100 AM     FLOOD            1 SE SHUNK              41.55N 76.74W
08/07/2020                   SULLIVAN           PA   PUBLIC

            MINOR ROAD FLOODING. SEVERAL PONDS HAVE
            OVERFLOWED, SOME CREEKS RUNNING BANK FULL AT
            THIS TIME. REPORTED AT SHUNK, SULLIVAN
            COUNTY.

0905 AM     HEAVY RAIN       2 SE SHUNK              41.55N 76.73W
08/07/2020  M3.00 INCH       SULLIVAN           PA   TRAINED SPOTTER

            3.00 INCHES OF RAIN SINCE LAST NIGHT. 1.10
            INCH OF RAIN SINCE 0630 AM.

&&
Local storm report, Aug 7, 2:51 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
251 PM EDT FRI AUG 7 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     HEAVY RAIN       1 NW MOUNT HOLLY SPRING 40.12N 77.20W
08/07/2020  E3.00 INCH       CUMBERLAND         PA   TRAINED SPOTTER

            3 INCHES OF RAIN IN ONE HOUR REPORTED AT
            MOUNT HOLLY SPRING.

&&

REG
Special weather statement, Aug 7, 2:59 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service State College PA
259 PM EDT Fri Aug 7 2020

PAZ027-028-050-056-071945-
Perry PA-Juniata PA-Mifflin PA-Snyder PA-
259 PM EDT Fri Aug 7 2020

...SPECIAL WEATHER STATEMENT...

At 258 PM EDT, Doppler radar indicated a strong thunderstorms across
the area.

Torrential rain is expected.
Pea size hail is possible.

Locations impacted include...
Selinsgrove, Winfield, Middleburg, Mcalisterville, McClure, Kreamer,
Port Trevorton, Penns Creek, Beaver Springs, Richfield, Mount
Pleasant Mills, Kratzerville, Paxtonville, Troxelville,
Snyder-Middleswart State Park, Fremont, Meiserville, Beavertown,
Thompsontown and Millerstown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4069 7743 4083 7728 4087 7705 4086 7702
      4087 7701 4089 7686 4072 7685 4069 7687
      4066 7692 4062 7695 4052 7721
TIME...MOT...LOC 1858Z 239DEG 47KT 4060 7721

CR

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 7:14 AM EDTSpecial Weather StatementCTPClinton46 min
Aug 7, 7:26 AM EDTSevere Thunderstorm WarningCTPClinton64 min
Aug 7, 8:08 AM EDTSevere Thunderstorm WarningCTPLycoming, Union67 min
Aug 7, 8:37 AM EDTSpecial Weather StatementCTPMontour23 min
Aug 7, 9:11 AM EDTSpecial Weather StatementCTPNorthumberland34 min
Aug 7, 9:13 AM EDTAreal Flood AdvisoryCTPSullivan3 hr
Aug 7, 9:45 AM EDTAreal Flood AdvisoryCTPMontour, Northumberland2 hr
Aug 7, 9:51 AM EDTSpecial Weather StatementCTPColumbia39 min
Aug 7, 10:06 AM EDTFlash Flood WatchCTPAdams, Centre, Clinton, Columbia, Cumberland, Dauphin and 14 more9 hr
Aug 7, 10:10 AM EDTSevere Thunderstorm WarningCTPColumbia, Schuylkill65 min
Aug 7, 11:04 AM EDTAreal Flood AdvisoryCTPCentre, Clinton, Huntingdon, Mifflin, Snyder, Union2 hr
Aug 7, 11:22 AM EDTSpecial Weather StatementCTPMifflin53 min
Aug 7, 11:37 AM EDTSevere Thunderstorm WarningCTPMifflin53 min
Aug 7, 12:35 PM EDTSpecial Weather StatementCTPCumberland25 min
Aug 7, 12:54 PM EDTAreal Flood AdvisoryCTPSnyder2 hr
Aug 7, 1:51 PM EDTAreal Flood AdvisoryCTPColumbia, Northumberland, Schuylkill114 min
Aug 7, 2:59 PM EDTSpecial Weather StatementCTPSnyder46 min
Aug 7, 3:11 PM EDTAreal Flood AdvisoryCTPSchuylkill2 hr
Aug 7, 3:14 PM EDTAreal Flood AdvisoryCTPLancaster, York3 hr
Aug 7, 3:37 PM EDTSpecial Weather StatementCTPHuntingdon23 min
Aug 7, 3:54 PM EDTSpecial Weather StatementCTPLancaster36 min
Aug 7, 4:40 PM EDTFlash Flood Warning Considerable damage threatCTPLancaster, York118 min
Aug 7, 5:07 PM EDTSpecial Weather StatementCTPBlair23 min
Aug 7, 5:42 PM EDTSpecial Weather StatementCTPTioga33 min
Aug 7, 6:12 PM EDTSpecial Weather StatementCTPAdams33 min

Nearby

Flash Flood Warnings in Pennsylvania, 2020Every flash flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.